Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 7, NWS Eureka, CA

January 22, 2013

NWS Eureka, CA issued this small craft advisory at Jan 22, 2013, 2:30 PM PST. It took effect at Jan 22, 2013, 10:00 PM PST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2013, 2:30 PM PST (22:30 UTC)
In effect from
Jan 22, 2013, 10:00 PM PST
Expired
Jan 25, 2013, 2:00 AM PST
In force
52 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WHUS76 KEKA 222230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST TUE JAN 22 2013

...COLD FRONT TO CROSS THE WATERS OVERNIGHT INTO EARLY MORNING...

PZZ450-455-470-475-230630-
/O.NEW.KEKA.SC.Y.0007.130123T0600Z-130124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST TUE JAN 22 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
THURSDAY. 

* WINDS...INCREASING FROM THE SOUTH TO 15 TO 25 KT TONIGHT AHEAD
  OF A SLOW MOVING COLD FRONT. WINDS MAY REACH AS HIGH AS 25 TO 35
  KT AROUND CAPE MENDOCINO. WINDS WILL VEER TO THE NW TO N
  WEDNESDAY AFTERNOON AND EASE.

* SEAS...STEEP SHORT PERIOD WAVES WILL BUILD WITH THE INCREASE IN
  SOUTHERLY WINDS OVERNIGHT. SOUTHERLY WAVES MAY REACH AS HIGH AS
  8 FEET AT 7 SECONDS. SOUTHERLY WAVES WILL QUICKLY DECAY ON
  WEDNESDAY. A LONG PERIOD POST FRONTAL WAVE SYSTEM WILL MOVE INTO
  THE WATERS OVERNIGHT THEN PEAK NEAR 13 FEET WEDNESDAY AFTERNOON
  BEFORE SLOWLY DECAYING THROUGH THE END OF THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
9 follow-up statements
376 
WHUS76 KEKA 230504
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
904 PM PST TUE JAN 22 2013

...COLD FRONT TO CROSS THE WATERS OVERNIGHT INTO EARLY MORNING...

PZZ450-455-470-475-231315-
/O.CON.KEKA.SC.Y.0007.130123T0600Z-130124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
904 PM PST TUE JAN 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY.

* WINDS...INCREASING FROM THE SOUTH TO 15 TO 25 KT TONIGHT AHEAD 
  OF A SLOW MOVING COLD FRONT. WINDS MAY REACH AS HIGH AS 25 TO 
  35 KT AROUND CAPE MENDOCINO. WINDS WILL VEER TO THE NW TO N 
  WEDNESDAY AFTERNOON AND EASE. 

* SEAS...STEEP SHORT PERIOD WAVES WILL BUILD WITH THE INCREASE 
  IN SOUTHERLY WINDS OVERNIGHT. SOUTHERLY WAVES MAY REACH AS 
  HIGH AS 8 FEET AT 7 SECONDS. SOUTHERLY WAVES WILL QUICKLY 
  DECAY ON WEDNESDAY. A LONG PERIOD POST FRONTAL WAVE SYSTEM 
  WILL MOVE INTO THE WATERS OVERNIGHT THEN PEAK NEAR 13 FEET 
  WEDNESDAY AFTERNOON BEFORE SLOWLY DECAYING THROUGH THE END OF 
  THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
982 
WHUS76 KEKA 231050
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
250 AM PST WED JAN 23 2013

PZZ450-455-470-475-231900-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-130124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
250 AM PST WED JAN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY.

* WINDS...SOUTHERLY 10 TO 25 KT...BECOMING NORTHERLY 5 TO 15 KT BY
  TONIGHT. WINDS MAY GUST AS HIGH AS 30 KT AROUND CAPE MENDOCINO
  THIS MORNING.

* SEAS...MIXED. VERY SHORT PERIOD SOUTHERLY WAVES WILL SUBSIDE
  INTO THIS AFTERNOON. MID PERIOD WESTERLY WAVES WILL SUBSIDE INTO
  THIS AFTERNOON. LONG PERIOD WESTERLY WAVES WILL BUILD INTO THIS
  EVENING AND THEN SLOWLY SUBSIDE INTO THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
927 
WHUS76 KEKA 231854
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1054 AM PST WED JAN 23 2013

PZZ450-455-470-475-240300-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-130124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1054 AM PST WED JAN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY.

* WINDS...SOUTHERLY 15 TO 30 KT...BECOMING NORTHERLY 5 TO 20 KT 
  BY TONIGHT. WINDS MAY GUST AS HIGH AS 40 KT AROUND CAPE 
  MENDOCINO THIS MORNING. 

* SEAS...MIXED. VERY SHORT PERIOD SOUTHERLY WAVES WILL SUBSIDE 
  INTO THIS AFTERNOON. MID PERIOD WESTERLY WAVES WILL SUBSIDE 
  INTO THIS AFTERNOON. LONG PERIOD WESTERLY WAVES WILL BUILD 
  INTO THIS EVENING AND THEN SLOWLY SUBSIDE INTO THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
378 
WHUS76 KEKA 232230
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST WED JAN 23 2013

PZZ450-455-470-475-240630-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-130124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
230 PM PST WED JAN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY.

* WINDS...SOUTHERLY 15 TO 30 KT...BECOMING NORTHERLY 5 TO 20 KT TONIGHT.
 
* SEAS...MIXED. VERY SHORT PERIOD SOUTHERLY WAVES WILL SUBSIDE
  INTO THIS EVENING. LONG PERIOD WESTERLY WAVES WILL CONTINUE TO
  BUILD THIS EVENING AND THEN SLOWLY SUBSIDE THU AND FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
215 
WHUS76 KEKA 240431
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
831 PM PST WED JAN 23 2013

PZZ450-455-470-475-241245-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-130124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
831 PM PST WED JAN 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY.

* WINDS...MAINLY NORTHERLY 10 TO 20 KT TONIGHT.

* SEAS...MIXED. SHORT PERIOD SOUTHERLY WAVES OF 3 TO 6 FEET AROUND
  7 SECONDS WILL SUBSIDE WILL SUBSIDE LATE TONIGHT. LONG PERIOD
  WESTERLY WAVES WILL CONTINUE TO BUILD THIS EVENING AND THEN
  SLOWLY SUBSIDE THU AND FRI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
018 
WHUS76 KEKA 241023
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
223 AM PST THU JAN 24 2013

PZZ450-455-470-475-241700-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-130124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
223 AM PST THU JAN 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* SEAS...MIXED. SHORT PERIOD SOUTHERLY WAVES WILL SUBSIDE EARLY
  THIS MORNING. LONG PERIOD WESTERLY WAVES WILL SLOWLY SUBSIDE
  INTO THE WEEKEND. ANOTHER LONG PERIOD WAVE TRAIN IS EXPECTED TO
  BUILD FRIDAY INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
619 
WHUS76 KEKA 241651
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
851 AM PST THU JAN 24 2013

PZZ450-455-470-475-242300-
/O.EXT.KEKA.SC.Y.0007.000000T0000Z-130124T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
851 AM PST THU JAN 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* SEAS...MIXED. SHORT PERIOD SOUTHERLY WAVES WILL SUBSIDE EARLY 
  THIS MORNING. LONG PERIOD WESTERLY WAVES WILL SLOWLY SUBSIDE 
  INTO THE WEEKEND. ANOTHER LONG PERIOD WAVE TRAIN IS EXPECTED 
  TO BUILD FRIDAY INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
586 
WHUS76 KEKA 242210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
210 PM PST THU JAN 24 2013

PZZ455-475-250400-
/O.EXT.KEKA.SC.Y.0007.000000T0000Z-130125T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
210 PM PST THU JAN 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

* SEAS...LONG PERIOD WESTERLY WAVES WILL SLOWLY SUBSIDE TONIGHT.
  ANOTHER LONG PERIOD WAVE TRAIN IS EXPECTED TO BUILD FRI AND PEAK
  ON SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-242315-
/O.CON.KEKA.SC.Y.0007.000000T0000Z-130124T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
210 PM PST THU JAN 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

* SEAS... LONG PERIOD WESTERLY WAVES WILL SUBSIDE TONIGHT. ANOTHER
  LONG PERIOD WAVE TRAIN IS EXPECTED TO BUILD FRI AND PEAK ON SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
587 
WHUS76 KEKA 250340
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
740 PM PST THU JAN 24 2013

PZZ455-475-251000-
/O.EXT.KEKA.SC.Y.0007.000000T0000Z-130125T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
740 PM PST THU JAN 24 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PST FRIDAY. 

* SEAS...LONG PERIOD WESTERLY WAVES WILL SLOWLY SUBSIDE BELOW 10
  FEET LATE TONIGHT. ANOTHER LONG PERIOD WAVE TRAIN IS EXPECTED TO
  BUILD FRI AND PEAK ON SAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 3:55 AM PST, 10 hours 35 minutes earlier.

Area forecast discussion, Jan 22, 3:55 AM PST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
355 AM PST TUE JAN 22 2013

.SYNOPSIS...RAIN CHANCES WILL INCREASE THIS EVENING AND WED AS A
STORM SYSTEM CROSSES THE REGION. A BRIEF DRY SPELL EXPECTED THU
BEFORE WET WEATHER RETURNS HEADING INTO THE WEEKEND.
&&

.DISCUSSION...SAT IMAGERY SHOWS HIGH CLOUDS AHEAD OF APPROACHING
FRONT SPILLING ACROSS CWA EARLY THIS MORNING. NAM CONTINUES TO BE
FASTEST...BRINGING PRECIP TO THE COAST THIS EVENING WHILE EC AND
GFS SLOWER. WILL CONTINUE TO SPLIT THE DIFFERENCE WITH PRECIP
MOVG INTO THE REDWOOD COAST AROUND MIDNIGHT THEN CHCS INCREASE AND
EXPAND S WED. EC CONTINUES TO BE WETTEST WITH QPF OF .5-1.25
INCHES WHILE NAM...GFS AND SREF GENERALLY AROUND .25-.75 INCHES.
CONTINUED TREND TOWARDS LESSER AMTS OF .25-.5 INCHES WITH .5-.75
ACROSS DEL NORTE COUNTY. THE MAIN CHALLENGE WITH THIS SYSTEM WILL
BE ACROSS ERN TRINITY VALLEYS WHERE COLD TRAPPED AIR COULD RESULT
IN SNOW LEVELS DOWN TO VALLEY FLOORS. GIVEN THAT PRECIP WILL BEGIN
OVERNIGHT/EARLY MORNING...THERE IS POTENTIAL FOR SOME SNOW
ACCUMULATION IN ERN TRINITY VALLEYS...HOWEVER...CONFIDENCE IS LOW.
THE LOCAL ARW BUFKIT SOUNDINGS SHOW SHALLOW COLD LAYER...LT
1KFT...WITH SFC TEMPS IN THE UPPER 30S...SO WILL CONTINUE TO
MONITOR THIS POSSIBILITY AS THE SYSTEM APPROACHES. FRONT WILL PUSH
THROUGH CWA WED WITH SOME SHOWERS LINGERING INTO LATE WED NIGHT.
ALTHOUGH MODELS ARE TRENDING WEAKER WITH THE SHORTWAVE RIDGE
THU...EXPECT A BRIEF DRY SPELL BEFORE PRECIP CHCS INCREASE AGAIN
FRI AS AN UPPER TROUGH APPROACHES THE REGION. SEVERAL IMPULSES
WILL MOVE THROUGH THE TROUGH THIS WEEKEND MAINTAINING ABOVE CLIMO
PRECIP CHCS. UPPER TROUGH WILL MOVE S AND E SUN AS UPPER RIDGE
BEGINS TO BUILD OVER THE E PAC. TRENDED TOWARDS DRIER POPS EARLY
NEXT WEEK AS MODELS NOW SHOW UPPER RIDGE SHIFTING E OVER THE W
COAST.
&&

.AVIATION...A WEAK PRESSURE GRADIENT WILL MAINTAIN LIGHT SOUTHERLY
WINDS AND VFR CONDITIONS FOR ALL OF THE AIRPORTS TODAY.
&&

.MARINE...WINDS WILL TURN TO THE SOUTH AND INCREASE TODAY INTO
TONIGHT AS A WEAK FRONT APPROACHES THE REGION. SOME GUSTS UP TO 25
KT ARE POSSIBLE...MAINLY NORTH OF CAPE MENDOCINO...LATE TONIGHT
AS THE FRONT CROSSES THE WATERS. HELD OFF ON ISSUING A SCA FOR
THIS BECAUSE THE WINDS WILL BE BORDERLINE AND THIS WILL ONLY BE
FOR A VERY SHORT PERIOD OF TIME. WINDS WILL BECOME NORTHERLY
BEHIND THE FRONT ON WEDNESDAY AND ARE EXPECTED TO REMAIN LIGHT
INTO THE END OF THE WEEK. LONG PERIOD WAVE TRAINS GENERATED BY
DISTANT STORMS WILL DOMINATE THE SEA STATE THIS WEEK. THE WESTERLY
WAVES CURRENTLY AROUND 5 FT NEAR 14 SECONDS WILL SUBSIDE INTO
TONIGHT. THIS WILL BE REPLACED BY A LONG PERIOD WESTERLY WAVE
TRAIN THAT WILL BEGIN BUILDING LATE TODAY. THIS NEW WAVE TRAIN
WILL BECOME THE PRIMARY WAVE TRAIN ON WEDNESDAY, PEAKING AROUND 10
TO 12 FT NEAR 16 SECONDS LATE WEDNESDAY AND THEN SLOWLY SUBSIDING
TOWARDS THE END OF THE WEEK. THE THREAT OF SNEAKER WAVES CONTINUES
WITH THIS WAVE TRAIN. YET ANOTHER LONG PERIOD WAVE TRAIN IS
EXPECTED TO BUILD FRIDAY INTO THE WEEKEND.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 22, 4:10 AM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
410 AM PST TUE JAN 22 2013

CAZ001-002-231215-
REDWOOD COAST-MENDOCINO COAST-
410 AM PST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THE RISK OF SNEAKER WAVES WILL INCREASE LATE THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE ELEVATED RISK OF SNEAKER WAVES WILL CONTINUE THROUGH WEDNESDAY
MORNING. HIGH AND MODERATE RISK OF SNEAKER WAVES EXPECTED AGAIN
FRI AND SUN AS LONG PERIOD WAVE TRAINS FROM DISTANT STORMS MOVE
THROUGH THE WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-231215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
410 AM PST TUE JAN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.